Alert archive / Alabama / Small Craft Advisories in 2018

Small Craft Advisory 14, NWS Mobile, AL

February 28, 2018

NWS Mobile, AL issued this small craft advisory at Feb 28, 2018, 3:29 AM CST. It took effect at Mar 1, 2018, 12:00 PM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2018, 3:29 AM CST (09:29 UTC)
In effect from
Mar 1, 2018, 12:00 PM CST
Expired
Mar 2, 2018, 12:00 PM CST
In force
24 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

951 
WHUS74 KMOB 280929
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
329 AM CST Wed Feb 28 2018

...A Small Craft Advisory Has Been Issued for Unprotected Alabama
and Western Florida Panhandle Waters...

.Ahead of a front expected to move across area coastal waters late
Thursday into Thursday night, onshore flow will become strong.

GMZ650-655-670-675-281730-
/O.NEW.KMOB.SC.Y.0014.180301T0600Z-180303T1600Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
329 AM CST Wed Feb 28 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
CST SATURDAY...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect from midnight tonight to 10 AM CST
Saturday. 

* WINDS...Rising to around 20 knots.

* WAVES/SEAS...Building to around 3 feet near shore and 6 feet
  well offshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
7 follow-up statements
366 
WHUS74 KMOB 281757
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1157 AM CST Wed Feb 28 2018

...SMALL CRAFT ADVISORY CONTINUES FOR THE COASTAL WATERS THURSDAY
AFTERNOON THROUGH SATURDAY MORNING...

GMZ650-655-670-675-010200-
/O.EXT.KMOB.SC.Y.0014.180301T1800Z-180303T1600Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1157 AM CST Wed Feb 28 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON THURSDAY TO 10 AM
CST SATURDAY...

* WINDS...Southwest winds increasing to around 20 knots Thursday,
  becoming north Thursday night through Saturday morning. 

* WAVES/SEAS...Building to around 3 feet near shore and 6 feet 
  well offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
183 
WHUS74 KMOB 282105
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
305 PM CST Wed Feb 28 2018

...SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR SOUTHERN MOBILE
BAY...THE MISSISSIPPI SOUND... AND GULF WATERS OUT 60NM THURSDAY 
AFTERNOON THROUGH FRIDAY MORNING...

GMZ631-632-010515-
/O.EXB.KMOB.SC.Y.0014.180301T1800Z-180302T1800Z/
Southern Mobile Bay-Mississippi Sound-
305 PM CST Wed Feb 28 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON THURSDAY TO NOON CST
FRIDAY...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect from noon Thursday to noon CST
Friday. 

* WINDS...Southwest winds increasing to around 20 knots Thursday,
  becoming north Thursday night. 

* WAVES/SEAS...Building to around 1 to 2 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

GMZ650-655-670-675-010515-
/O.EXT.KMOB.SC.Y.0014.180301T1800Z-180302T1800Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
305 PM CST Wed Feb 28 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON THURSDAY TO NOON CST 
FRIDAY...

* WINDS...Southwest winds increasing to around 20 knots Thursday,
  becoming north Thursday night. 

* WAVES/SEAS...Building to around 3 feet near shore and 6 feet 
  well offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
438 
WHUS74 KMOB 010512
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1112 PM CST Wed Feb 28 2018

...SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR SOUTHERN MOBILE
BAY...THE MISSISSIPPI SOUND... AND GULF WATERS OUT 60NM THURSDAY
AFTERNOON THROUGH FRIDAY MORNING...

GMZ631-632-650-655-670-675-011315-
/O.CON.KMOB.SC.Y.0014.180301T1800Z-180302T1800Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1112 PM CST Wed Feb 28 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO
NOON CST FRIDAY...

* WINDS...Southwest winds increasing to around 20 knots 
  Thursday and gusty, becoming north Thursday night. 

* WAVES/SEAS...Building to around 3 feet near shore and 6 feet 
  well offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
374 
WHUS74 KMOB 010936
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
336 AM CST Thu Mar 1 2018

...SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR SOUTHERN MOBILE
BAY...THE MISSISSIPPI SOUND... AND GULF WATERS OUT 60NM THURSDAY
AFTERNOON THROUGH FRIDAY MORNING...

GMZ631-632-650-655-670-675-011745-
/O.CON.KMOB.SC.Y.0014.180301T1800Z-180302T1800Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
336 AM CST Thu Mar 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO NOON
CST FRIDAY...

* WINDS...Southwest winds increasing to around 20 knots Thursday 
  and gusty, becoming north Thursday night. 

* WAVES/SEAS...Building to around 3 feet near shore and 6 feet 
  well offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
649 
WHUS74 KMOB 011715
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1115 AM CST Thu Mar 1 2018

...SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR SOUTHERN MOBILE
BAY...THE MISSISSIPPI SOUND... AND GULF WATERS OUT 60NM THURSDAY
AFTERNOON THROUGH FRIDAY MORNING...

GMZ631-632-650-655-670-675-020115-
/O.CON.KMOB.SC.Y.0014.180301T1800Z-180302T1800Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1115 AM CST Thu Mar 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY...

* WINDS...Southwest winds around 20 knots today, becoming north
  around 20 knots this evening.
  

* WAVES/SEAS...Around 3 feet near shore and 6 feet well offshore.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
330 
WHUS74 KMOB 020118
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
718 PM CST Thu Mar 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR SOUTHERN MOBILE 
BAY...THE MISSISSIPPI SOUND... AND GULF WATERS OUT 60NM THROUGH 
NOON FRIDAY...

GMZ631-632-650-655-670-675-020930-
/O.CON.KMOB.SC.Y.0014.000000T0000Z-180302T1800Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
718 PM CST Thu Mar 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY...

* WINDS...North around 20 knots with occasional higher gusts.
 
* WAVES/SEAS...Around 3 feet near shore and 6 feet well offshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
357 
WHUS74 KMOB 021207
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
607 AM CST Fri Mar 2 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

GMZ631-632-650-655-670-675-021800-
/O.CON.KMOB.SC.Y.0014.000000T0000Z-180302T1800Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
607 AM CST Fri Mar 2 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS...North around 20 knots with occasional higher gusts.

* WAVES/SEAS...Around 3 feet near shore and 6 feet well offshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Feb 27, 11:44 PM CST, 3 hours 45 minutes earlier.

Area forecast discussion, Feb 27, 11:44 PM CST, 3 hours 45 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1144 PM CST Tue Feb 27 2018

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
06Z issuance...VFR ceilings and visibilities will lower into the
MVFR category overnight as low level moisture returns to the
north central gulf coast region. Expect ceilings to lower to
around 1500 feet by 09z. These MVFR ceilings should improve
to VFR levels in the Mobile metro area around 19z, and in the
Pensacola metro area to around 22z. Kept vicinity showers through
much of the cycle. /22

&&

.PREV DISCUSSION... /issued 404 PM CST Tue Feb 27 2018/

NEAR TERM /Now Through Wednesday/...A nearly stationary front
out over the Gulf just to the south of the forecast area this
evening is expected to begin lifting back north as a warm front
tonight. The warm front is expected to reach the coast late tonight
or early Wednesday, then continue north through the day. Somewhat
unsettled weather will return to the forecast area, with mostly
cloudy skies and some scattered showers beginning late tonight and
continuing into Friday.  Best rain chances this evening will be over
our western zones, primarily southeast MS zones, then a chance
across the entire forecast area on Wednesday. Some patchy fog may
develop over the near shore waters and land zones around Mobile Bay
late tonight and early Wednesday. Lows in the 60s tonight and highs
in the mid to upper 70s and even some lower 80s on Wednesday.
12/DS

SHORT TERM /Wednesday night Through Friday night/...A warm and
moist southerly flow continues Wednesday night ahead of an
approaching cold front. A slight chance of showers can be
expected overnight as the front approaches. The front moves
quickly across the area on Thursday with scattered to numerous
showers and isolated thunderstorms. Severe storms are not expected
due to weak instability and shear. Once the front moves through,
a much cooler and drier airmass will move into the area for the
end of the week. /13

LONG TERM /Saturday Through Tuesday/...A drier and cooler airmass
continues through Saturday as high pressure builds across the
region. Winds become easterly late Saturday into Sunday as high
pressure to our north slides east. Southerly flow returns early
next week ahead of the next cold front. This will bring
increasing moisture back into the area along with increasing rain
chances late in the period as the front approaches the area. /13

MARINE...A nearly stationary front located over the northern Gulf
will move ashore along the central Gulf coast as a warm front late
tonight and early Wednesday, and then continue to lift slowly north
as a warm front through early Thursday. This will bring a light to
moderate onshore flow to the coastal waters into Thursday. Another
storm system begins to develop well to the west of the marine area
Wednesday night, with the associated cold front sweeping east across
the coastal waters late Thursday afternoon and Thursday night,
bringing a moderate to strong offshore flow in its wake on Friday.
Flow then weakens and becomes more easterly Saturday into Saturday
night. Small Craft Advisories may be required for most if not all of
the marine area Thursday and Friday in association with the frontal
passage, with winds and seas locally higher near scattered showers
and thunderstorms. 12/DS

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Feb 27, 5:48 AM CST, 21 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
548 AM CST Tue Feb 27 2018

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-281200-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
548 AM CST Tue Feb 27 2018

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

There is a moderate risk of dangerous rip currents this afternoon
through tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Showers and thunderstorms are possible Wednesday night through
Thursday. Strong to severe storms are not expected.

There is a moderate risk of dangerous rip currents Wednesday
through Thursday.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Monday.

GMZ630>636-650-655-670-675-281200-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
548 AM CST Tue Feb 27 2018

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

Moderate east to southeast winds will create hazardous conditions
for small craft over unprotected waters.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Moderate to at times strong winds are expected Wednesday through
Friday, creating hazardous conditions for small craft.

Nearby

Small Craft Advisories in Alabama, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.